Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Des Moines, IA

June 22, 20165 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2016, 2:02 AM CDT for 5 counties in Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2016, 2:02 AM CDT (07:02 UTC)
Expired
Jun 22, 2016, 2:45 AM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 153 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:12 AM CDTTSTM WND GST 592 Wnw Algona, IAMEASURED BY ALGONA AWOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 11:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2403 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WUUS53 KDMX 220702
SVRDMX
IAC063-091-109-147-151-220745-
/O.NEW.KDMX.SV.W.0055.160622T0702Z-160622T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PALO ALTO COUNTY IN NORTHWESTERN IOWA...
  SOUTHEASTERN EMMET COUNTY IN NORTHWESTERN IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  WESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 245 AM CDT

* AT 201 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF SWAN LAKE TO NEAR MARATHON...MOVING
  SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALGONA...EMMETSBURG...POCAHONTAS...LAURENS...FIVE ISLAND LAKE...
  SILVER LAKE...RUSH LAKE...LOST ISLAND LAKE...ARMSTRONG...
  GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...BURT...WHITTEMORE...
  GILMORE CITY...RINGSTED...WESLEY...LIVERMORE AND BODE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4310 9398 4291 9398 4263 9446 4279 9491
      4317 9491 4340 9451
TIME...MOT...LOC 0701Z 294DEG 32KT 4334 9456 4287 9504 

HAIL...0.75IN
WIND...60MPH
 
$$

KOTENBERG
3 follow-up statements
404 
WWUS53 KDMX 220714
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
214 AM CDT WED JUN 22 2016

IAC063-091-109-147-151-220745-
/O.CON.KDMX.SV.W.0055.000000T0000Z-160622T0745Z/
PALO ALTO IA-EMMET IA-KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
214 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR PALO ALTO...SOUTHEASTERN EMMET...SOUTHERN KOSSUTH...NORTHERN
POCAHONTAS AND WESTERN HUMBOLDT COUNTIES...

AT 213 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF SMITH POOL TO NEAR MARATHON...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...PUBLIC. AT 206 AM CDT...PUBLIC REPORTED A LARGE TREE BRANCH
         DOWN IN WEBB. ADDITIONALLY, THE ALGONA AWOS MEASURED A 59
         MPH WIND GUST.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...EMMETSBURG...POCAHONTAS...LAURENS...FIVE ISLAND LAKE...
SILVER LAKE...RUSH LAKE...LOST ISLAND LAKE...ARMSTRONG...
GRAETTINGER...WEST BEND...RUTHVEN...ROLFE...BURT...WHITTEMORE...
GILMORE CITY...RINGSTED...WESLEY...LIVERMORE AND BODE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4310 9398 4291 9398 4263 9446 4279 9491
      4316 9491 4340 9450
TIME...MOT...LOC 0713Z 303DEG 22KT 4330 9440 4289 9501 

HAIL...0.75IN
WIND...60MPH
 
$$

KOTENBERG
503 
WWUS53 KDMX 220736
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
236 AM CDT WED JUN 22 2016

IAC063-147-220745-
/O.CAN.KDMX.SV.W.0055.000000T0000Z-160622T0745Z/
PALO ALTO IA-EMMET IA-
236 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR PALO ALTO AND SOUTHEASTERN
EMMET COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL...CENTRAL AND NORTHWESTERN IOWA.

LAT...LON 4271 9467 4316 9409 4311 9400 4310 9398
      4291 9398 4263 9446
TIME...MOT...LOC 0735Z 299DEG 52KT 4313 9405 4271 9457 

$$

IAC091-109-151-220745-
/O.CON.KDMX.SV.W.0055.000000T0000Z-160622T0745Z/
KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
236 AM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN KOSSUTH...EAST CENTRAL POCAHONTAS AND WESTERN
HUMBOLDT COUNTIES...

AT 235 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF SMITH POOL TO NEAR POCAHONTAS...
MOVING SOUTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...AWOS. AT 212 AM...ALGONA AWOS MEASURED A 59 MPH WIND GUST.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALGONA...ROLFE...GILMORE CITY...WESLEY...LIVERMORE...BODE...
LU VERNE...RUTLAND...BRADGATE...ST. JOSEPH...OTTOSEN...
ST. BENEDICT...IRVINGTON AND SEXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4271 9467 4316 9409 4311 9400 4310 9398
      4291 9398 4263 9446
TIME...MOT...LOC 0735Z 299DEG 52KT 4313 9405 4271 9457 

HAIL...<.75IN
WIND...60MPH
 
$$

KOTENBERG
440 
WWUS53 KDMX 220742
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
242 AM CDT WED JUN 22 2016

IAC091-109-151-220751-
/O.EXP.KDMX.SV.W.0055.000000T0000Z-160622T0745Z/
KOSSUTH IA-POCAHONTAS IA-HUMBOLDT IA-
242 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KOSSUTH...EAST
CENTRAL POCAHONTAS AND WESTERN HUMBOLDT COUNTIES WILL EXPIRE AT 245
AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL...CENTRAL AND NORTHWESTERN IOWA.

LAT...LON 4271 9467 4316 9409 4311 9400 4310 9398
      4291 9398 4263 9446
TIME...MOT...LOC 0740Z 294DEG 32KT 4313 9405 4271 9457 

$$

KOTENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:35 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 22, 12:35 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1235 AM CDT WED JUN 22 2016

.SHORT TERM.../Tonight/
Issued at 331 PM CDT Tue Jun 21 2016

The primary concern this evening will be convective trends. The
current situation has a sharp southwest to northeast
moisture/instability gradient with 19z dewpoints from around 70 down
to the upper 40s. Strong 0-2km moisture convergence into western
Iowa along the MUCape gradient has developed isolated elevated
convection just west of Sioux City and expect this to very slowly
expand and develop into the evening. The current 305-310K baroclinic
zone over far southwest Iowa will advance northward with the low
level jet maturation and warm advection surge reaching the northeast
third of the forecast area by the late evening and early morning
hours. Elevated capes look to eventually plateau at around 1500 j/kg
and be uncapped so with 25-40kts of inflow along the isentropic
surfaces into noted moisture convergence so this convection should
blossom into a full blown MCS overnight. Models show the very
favorable/efficient heavy rain environment currently just to our
southwest through the immediate Missouri River Valley will surge
north and east into northeast Iowa likely resulting in locally heavy
rain with details noted in the Hydrology section. Regarding severe
weather potential, damaging wind and large hail would be possible if
any convection taps the higher MUCapes in the short term but
soundings suggest the later convection would be elevated below a
decent inversion precluding much if any wind potential with large
hail and heavy rains the primary threats.

.LONG TERM.../Wednesday through Tuesday/
Issued at 331 PM CDT Tue Jun 21 2016

Thunderstorms are expected to be ongoing Wednesday morning from the
overnight hours...mainly across Northern/Northeast Iowa, North of a
warm front that will lift across Southern and central Iowa tonight.
The warm front will lie somewhere between the Highway 20 and Highway
30 corridors by 12Z and a surface low associated with the frontal
boundary will shift East through the day.  By 18Z the low will be
over the Eastern half of Iowa but the theta-e advection and
interaction with the low level jet will be diminishing through the
morning hours.  In addition...the best forcing will be located over
far Eastern Iowa and locations East.  So while thunderstorms will be
ongoing during the morning, the severe threat will be diminishing by
mid morning...or more accurately...shifting East of the forecast
area.  Likewise the highest PWATS's will be shifting East as well.
Thus the flash flood watch...which will be discussed in the hydro
section...will be allowed to expire by mid morning.  We will be in
the warm sector for much of the day Wednesday and likely capped so
our threat of storms will be greatly diminished by 18z and the
remainder of the day should be dry.

Thursday and Friday will be cooler with a drier airmass in place.
Lows will mainly be in the 60s with highs in the 80s.  Friday night
into the weekend however will get back into a more active pattern.
The upper ridge will shift East and we will be in a more Southwest
flow.  This will allow warmer air to move in as well as more
moisture.  A surface low will move across the Northern Plains and
create a warm advection pattern over Iowa Friday night and Saturday.
Saturday night into Sunday a cold front will sweep across the region
bringing another round of storms along the front with some potential
for an MCS somewhere over Southwest Iowa or Southeast Nebraska,
likely moving Southeast into Missouri but it's a little too far out
to put much confidence on the details.  Once that system passes...we
will be back in the 80s with dewpoints in the 55 to 65 degree range
so rather comfortable for this time of year.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1231 AM CDT Wed Jun 22 2016

Convection will be ongoing and nearly continuous across northern
Iowa for the rest of the night. This convection will persist into
Wednesday morning mainly in the north and east where surface low
will track. The threat of precipitaiton will begin to subside by
midday with winds becoming northwest by the end of the period with
widespread VFR conditions.

&&

.HYDROLOGY...
Issued at 331 PM CDT Tue Jun 21 2016

Heavy rains are possible overnight with warm cloud depths over 4K
meters and precipitable water values to near 2 inches. The mean
wind and forward/backward propagation vectors would suggest any
individual cells/clusters would be transient, but the
aforementioned 305-310K convergence remains anchored in the same
locations. Confidence is not too high as the high resolution
models are not overly impressive on their QPF, but the overall
pattern and environment suggests a Flash Flood Watch would be
necessary. Did not go any farther south as heavy rain confidence
diminishes further and those locations are also quite dry and in
D0 drought.

&&

.DMX Watches/Warnings/Advisories...
Flash Flood Watch until 10 AM CDT this morning for Black Hawk-
Bremer-Butler-Cerro Gordo-Emmet-Franklin-Grundy-Hamilton-Hancock-
Hardin-Kossuth-Tama-Winnebago-Worth-Wright.

&&

SHORT TERM...Small
LONG TERM...FAB
AVIATION...Cogil
HYDROLOGY...Small
Hazardous weather outlook, Jun 21, 4:07 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT TUE JUN 21 2016

IAZ015-023-024-033>035-044>049-057>062-072>075-083>086-095>097-
222115-
PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
407 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
ESPECIALLY TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS INITIALLY THEN LATE TONIGHT THE THREAT WILL BE LARGE
HAIL AND HEAVY RAINFALL. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH
FLOODING OR RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN ADDITIONAL SLIGHT RISK OF SEVERE STORMS WEDNESDAY
MORNING NORTHEAST OF A LINE FROM ESTHERVILLE TO WEBSTER CITY TO
OSKALOOSA. LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL ARE THE
MAIN THREATS.

THERE ARE ADDITIONAL THUNDERSTORMS CHANCES LATER FRIDAY INTO THE
UPCOMING WEEKEND. THE THREAT FOR SEVERE WEATHER WILL BE DETERMINED
AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON BUT MORE
LIKELY TONIGHT.

IAZ004>007-016-017-025>028-036>039-050-222115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
407 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
ESPECIALLY TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS INITIALLY THEN LATE TONIGHT THE THREAT WILL BE LARGE
HAIL AND HEAVY RAINFALL. HEAVY RAINFALL MAY LEAD TO AREAS OF FLASH
FLOODING OR RIVER FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS AN ADDITIONAL SLIGHT RISK OF SEVERE STORMS WEDNESDAY
MORNING NORTHEAST OF A LINE FROM ESTHERVILLE TO WEBSTER CITY TO
OSKALOOSA. LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL ARE THE
MAIN THREATS.

THERE ARE ADDITIONAL THUNDERSTORMS CHANCES LATER FRIDAY INTO THE
UPCOMING WEEKEND. THE THREAT FOR SEVERE WEATHER WILL BE DETERMINED
AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON BUT MORE
LIKELY TONIGHT.

IAZ070-071-081-082-092>094-222115-
CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
407 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING THROUGH
TONIGHT. SEVERE STORMS ARE NOT EXPECTED BUT A FEW STORMS MAY BE
STRONG AND PRODUCE NICKEL HAIL AND STRONG WIND GUSTS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE ARE ADDITIONAL THUNDERSTORMS CHANCES LATER FRIDAY INTO THE
UPCOMING WEEKEND. THE THREAT FOR SEVERE WEATHER WILL BE DETERMINED
AS THE WEEKEND APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAB

In the hours before

Special weather statement, Jun 21, 9:24 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT TUE JUN 21 2016

IAZ084-085-095-096-220300-
APPANOOSE IA-LUCAS IA-WAYNE IA-MONROE IA-
924 PM CDT TUE JUN 21 2016

...NICKEL HAIL AND GUSTY WINDS POSSIBLE...

AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RATHBUN LAKE...OR 14 MILES SOUTHEAST OF CHARITON...MOVING
SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...LAKE SUNDOWN...RATHBUN LAKE...SEYMOUR...MORAVIA...
MOULTON...RUSSELL...MYSTIC...CINCINNATI...EXLINE...MELROSE...
PROMISE CITY...NUMA...RATHBUN...PLANO...UDELL...
CENTERVILLE MUNICIPAL AIRPORT...
HONEY CREEK STATE PARK AND SHARON BLUFFS STATE PARK.

LAT...LON 4098 9324 4098 9280 4069 9264 4059 9264
      4059 9265 4058 9312
TIME...MOT...LOC 0223Z 324DEG 31KT 4090 9307

BEERENDS
Local storm report, Jun 21, 10:50 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HEAVY RAIN       CENTERVILLE             40.73N 92.87W
06/21/2016  E1.10 INCH       APPANOOSE          IA   TRAINED SPOTTER

            HEAVY RAIN FELL BETWEEN 2140 AND 2129 CDT.

&&

BF
Special weather statement, Jun 21, 11:06 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT TUE JUN 21 2016

IAZ005>007-016-017-220445-
WORTH IA-CERRO GORDO IA-WINNEBAGO IA-KOSSUTH IA-HANCOCK IA-
1106 PM CDT TUE JUN 21 2016

...NICKEL HAIL POSSIBLE...

AT 1106 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF ELMORE TO NEAR
ROCKFORD. THE LINE OF STORMS WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...FOREST CITY...NORA SPRINGS...CLEAR LAKE...
MASON CITY MUNICIPAL AIRPORT...RICE LAKE...BUFFALO CENTER...
VENTURA...THOMPSON...PLYMOUTH...FERTILE...LELAND...LAKOTA...
HANLONTOWN...RAKE...JOICE...ROCK FALLS...LEDYARD...
MILLER AND BURCHINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4350 9379 4320 9302 4297 9302 4297 9309
      4348 9444 4350 9444
TIME...MOT...LOC 0406Z 273DEG 22KT 4341 9400 4306 9306

BEERENDS
Special weather statement, Jun 21, 11:43 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 PM CDT TUE JUN 21 2016

IAZ027-028-039-220545-
BREMER IA-BLACK HAWK IA-BUTLER IA-
1143 PM CDT TUE JUN 21 2016

...NICKEL HAIL AND HEAVY RAIN POSSIBLE...

AT 1143 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GREENE TO NEAR TRIPOLI. MOVEMENT
WAS SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WATERLOO...WAVERLY...JESUP...SUMNER...DENVER...CLARKSVILLE...
TRIPOLI...SHELL ROCK...GREENE...JANESVILLE...DUNKERTON...READLYN...
PLAINFIELD...FREDERIKA AND WAVERLY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN IOWA.

LAT...LON 4291 9301 4291 9208 4247 9208 4247 9206
      4241 9206
TIME...MOT...LOC 0443Z 298DEG 42KT 4294 9276 4278 9228

BEERENDS
Special weather statement, Jun 22, 12:01 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 AM CDT WED JUN 22 2016

IAZ004>007-016-017-026-220545-
FRANKLIN IA-WORTH IA-EMMET IA-CERRO GORDO IA-WINNEBAGO IA-KOSSUTH IA-
HANCOCK IA-
1201 AM CDT WED JUN 22 2016

...LINE OF STRONG STORMS MAY PRODUCE DIME TO NICKEL HAIL AND
HEAVY DOWNPOURS...

AT 1200 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ELMORE TO NEAR MARBLE ROCK.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...FOREST CITY...GARNER...NORTHWOOD...LAKE MILLS...MANLY...
SHEFFIELD...ROCKWELL...EMMONS...CLEAR LAKE...IOWA LAKE...RICE LAKE...
MASON CITY MUNICIPAL AIRPORT...EAGLE LAKE...OKAMANPEDAN LAKE...
BUFFALO CENTER...VENTURA...SWEA CITY...THOMPSON AND PLYMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN IOWA.

LAT...LON 4350 9303 4281 9303 4350 9458
TIME...MOT...LOC 0500Z 301DEG 28KT 4354 9414 4294 9297

KOTENBERG
Special weather statement, Jun 22, 1:07 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT WED JUN 22 2016

IAZ004>007-015-220700-
WORTH IA-EMMET IA-WINNEBAGO IA-PALO ALTO IA-KOSSUTH IA-
107 AM CDT WED JUN 22 2016

...WIND GUSTS TO 50 MPH AND HEAVY DOWNPOURS POSSIBLE...

AT 106 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF IOWA LAKE TO NEAR
ESTHERVILLE. MOVEMENT WAS EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ESTHERVILLE...EMMETSBURG...LAKE MILLS...EMMONS...FIVE ISLAND LAKE...
INGHAM LAKE...IOWA LAKE...SILVER LAKE...SMITH POOL...HIGH LAKE...
RUSH LAKE...OKAMANPEDAN LAKE...LOST ISLAND LAKE...SWAN LAKE...
ARMSTRONG...BUFFALO CENTER...GRAETTINGER...RUTHVEN...
BANCROFT AND SWEA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL AND NORTHWESTERN IOWA.

LAT...LON 4350 9338 4338 9359 4291 9491 4350 9491
TIME...MOT...LOC 0606Z 289DEG 32KT 4353 9434 4336 9486

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:48 PM CDTSpecial Weather StatementDMXLucas27 min
Jun 21, 8:02 PM CDTSpecial Weather StatementDMXWayne28 min
Jun 21, 8:43 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne26 min
Jun 21, 9:24 PM CDTSpecial Weather StatementDMXAppanoose36 min
Jun 21, 9:36 PM CDTSevere Thunderstorm WarningDMXAppanoose39 min
Jun 21, 9:55 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe50 min
Jun 21, 11:06 PM CDTSpecial Weather StatementDMXCerro Gordo, Winnebago39 min
Jun 21, 11:20 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth40 min
Jun 21, 11:43 PM CDTSpecial Weather StatementDMXBremer62 min
Jun 22, 12:01 AM CDTSpecial Weather StatementDMXCerro Gordo, Winnebago, Worth44 min
Jun 22, 12:03 AM CDTFlash Flood WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago, Worth6 hr
Jun 22, 12:53 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Butler, Grundy6 hr
Jun 22, 1:07 AM CDTSpecial Weather StatementDMXEmmet, Kossuth, Palo Alto, Winnebago53 min
Jun 22, 2:25 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth, Winnebago50 min
Jun 22, 2:38 AM CDTFlash Flood WarningDMXTama6 hr
Jun 22, 2:57 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hancock, Hardin, Humboldt, Webster and 1 more48 min
Jun 22, 3:28 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Monroe and 5 more16 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.